MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3 X 9MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3 X 9MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0300090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Intracranial Hemorrhage (1891)
Date of Event 06/16/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Subject device was implanted.
 
Event or Problem Description
It was reported that following angioplasty and stenting procedure for left middle cerebral artery (mca) stenosis, the patient's condition was stable and at neurological baseline.Approximately 18 hours post procedure, hemorrhage occurred in the left mca territory.Decompressive craniectomy was attempted by the physician to try to resolve the event.The event was not resolved and evaluated by physician to be a serious injury.Patient's condition worsened and patient expired 8 days after procedure.The physician considered the adverse event and subsequent death unrelated to the device.Other possible contributing factors to the event were hypertension.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.However, hemorrhagic event and death are known risks associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.Expiration date: added.Manufacturing date: added.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3 X 9MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5765194
Report Number3008881809-2016-00064
Device Sequence Number3746
Product Code NJE
UDI-Device Identifier04546540722799
UDI-Public(01)04546540722799(17)171130(10)18074490
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberM003WS0300090
Device Lot Number18074490
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2016
Supplement Report FDA Received Date09/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Required Intervention;
Patient Age55 YR
Patient Weight74